Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: starting soon
Sep 7, 2011

I've been taking combivir + Kaletra as PEP after a condom failure w/ a woman that too little too late investigation associated with a heroine house (started at 60 hours, hopefully that wasn't too late). To make a long story short, I had side effects only for the first couple of days. The remainder of the month (I'm down to only a few more days) has been w/o side effects. The "side effects" I had could have been from the psychological shock of realizing what a huge mistake I made, could have been things "caught" from her, or they could have been legitimate side effects. They only lasted a few days. They included SEVERE diarhea/dehydration and radical insomnia. That's it. The gastro troubles could have also been from having stopped eating for two days (the above mentioned shock). Also note, after I started eating again (and taking the meds with a meal), no more side effects. Take the meds with food, if possible, unless instructed otherwise.

Response from Dr. Young

Hi and thanks for sharing.

Good to hear that even your severe side effects resolved after a few days. You're right, most regimens are better with food. FWIW, most current HIV treatment regimens are even better tolerated than your PEP regimen.

Cheers, BY



Previous
Persistently detectable viral load - next treatment options?
Next
decrease cd4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement